Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

84 year old having kidney problem. On celebrex, bystolic, citalopram. Had stroke. Prognosis?

I just received a phone call stating my mothers kidney levels were very high and need attention, she is 84. Her level is 1.74. She s on several medicines ( Celebrex , simvastatin, bystolic , citlopram, prilosec , synthyroid & 81mg bayer) & had two strokes one last April & the other in August. She is doing really well overall since having them but now this. What could be causing this and what is usually done under these circumstances? Prognosis? Thank you in advance for your help! Kim
Asked On : Mon, 1 Apr 2013
Answers:  1 Views:  37
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Nephrologist 's  Response
Thanks for the query.
I assume that her serum creatinine is elevated (1.74); this indiactes dysfunction of the kidneys.
The causes can be many but use of celebrex for long time is known to cause kidney problems.
However we need to find out if there is any other cause by doing a urine analysis; ultrasound of the kidneys and a few other blood tests.
So I suggest that the celebrex should be stopped immediately and that she see a nephrologist who can perform the tests which I mentioned.
Based on the results he/she can suggest further treatment.
After seeing all the results we can give a better idea of the prognosis although prima facie it does not seem too bad.
Hope this helps.
Good luck.
Answered: Sun, 7 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor